May Cause Memory Loss (some harsh language)

I am so googling sick of psychiatric medication. Yes, it has saved my life 1,000,000 times. Yes, I would have to be institutionalized if not for it. Yes, I am so fortunate that I have the insurance and money to pay for all of this. All that to say it blows, it sucks and it is all together weenified that I have to be on it.

The most frustrating thing is the memory loss. It goes hand and hand with word recall. I can’t remember enough Spanish words to even have a real conversation. I can’t remember things you tell me, things I’ve just bought or things I ate. I don’t remember all the steps in my night time regime. I can’t remember your name even if I’ve been introduced to you three times. I don’t remember entire conversations. I wake up in the middle of the night because I wonder if I’ve taken my medicine. Medicine: I hate you.

My father-in-law showed me a handful of pills and joked that I probably couldn’t wait until I was his age. I just laughed. I take one more pill than my eighty year old father-in-law. I am thirty-five.

I have been searching for help with this memory thing for, oh, I can’t remember how long. I get obsessed with it on and off. At first I thought it was too much Lamictal. Doc didn’t agree. Lithium? Nope, levels too low. My latest theory is that Cogentin, which works to get rid of extra-pyramidal symptoms, (it takes away that ghostly face folks on psychotophics get) if we upped it, maybe the memory might come back. I’ll ask her. She’ll say, no that’s it and you are prone to “Serotonin Syndrome” so we can’t up anything right now. From B’s description on the phone late last week, she decided I have “Serotonin Syndrome.” Long time readers will remember this can kill you. They responded by taking my Zoloft from once every other day to once every three days. I responded by becoming weepy on day two and inconsolable by day three. It blows. There are good things about bipolar, and there are other entries and webpages dedicated to that. This is not the place to look right now.

The problem with medication is that it is all rumor. While some of the drugs have really helped me, they won’t do the same thing for others. One might be effective for two people, but one of them also becomes impotent and the other hears voices. It’s frustrating. The idea that I might live the rest of my life forever without any sort of executive function is disheartening, at best. It’s messed up as medium and absolutely f-ed up at the bottom. I’m drifting between the middle and the end. I’m not the “I’m going to go off all my meds because they obviously aren’t working,” type. I cooperate with my care team. I take my meds. I lose weight. I exercise a few times a week. I do the right things, but my body won’t follow. Just co-operate, damn it! Be well! Let me live the life I strive to live! I’ll be bipolar, that’s not the thing, but I want to live and remember what I’ve lived through.

It all sucks, though. It blows. Whatever mild swear word you can think of, that describes these feelings. I want to be better.

Be careful. Drugs can cause restlessness, memory loss, weight gain, shaking, failure to achieve orgasm.

Avoid getting overheated. Do not drink alcohol at all, under no circumstances. Do not become pregnant. Remain hydrated. Do not share your medication with anyone. Do not tell people you are sick or how you are sick. Go to bed and wake up at the same time every f-ing day.

The symptoms of mania are: elevated mood, pressured speech, shopping sprees, sexual activities which go against your own morality, grandiosity (I think I am so gorgeous every man is checking me out – even though I’m pushing 300 pounds, or I think I have the ability to solve the problem of National Debt.) All this stuff sounds like fun, right? Well, you’re not allowed to have any fun. Remember that night you and your best friend stayed up until two talking and laughing and drinking wine? No more of those. Remember when you fell in love at first sight? Don’t do that or tell anyone about it – It means you’re on the verge of adultery.

A minute ago I wrote the word, “manana” instead of “maestra”. (That is, “morning” instead of “teacher.”)

I was told by a good friend that I “never” sound bitter. I would guess tonight I do. I want my memory back. I want the shakes to stop and I don’t want to die of Serotonin Syndrome. But this is my life, the rest of my life, if I want to live it. And right now, It blows.

Advertisements

2 responses to “May Cause Memory Loss (some harsh language)

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: